Alert archive / Kansas / Red Flag Warnings in 2022

Red Flag Warning 12, NWS Dodge City, KS

March 19, 202227 counties in Kansas

NWS Dodge City, KS issued this red flag warning at Mar 19, 2022, 1:10 PM CDT for 27 counties in Kansas. It took effect at Mar 20, 2022, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 19, 2022, 1:10 PM CDT (18:10 UTC)
In effect from
Mar 20, 2022, 12:00 PM CDT
Expired
Mar 20, 2022, 8:00 PM CDT
In force
8 hr
Issued by
NWS Dodge City, KS
All 27 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 6.2 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2022-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2022-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2575 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

236 
WWUS83 KDDC 191810
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
110 PM CDT Sat Mar 19 2022

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED SUNDAY...

KSZ030-031-043>046-061>065-074>080-084>089-200215-
/O.UPG.KDDC.FW.A.0008.220320T1700Z-220321T0100Z/
/O.NEW.KDDC.FW.W.0012.220320T1700Z-220321T0100Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-Morton-
Stevens-Seward-Meade-Clark-Comanche-
110 PM CDT Sat Mar 19 2022 /1210 PM MDT Sat Mar 19 2022/

...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 8 PM
CDT /7 PM MDT/ SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY 
FOR FIRE WEATHER ZONES 030...031...043...044...045...046...061...
062...063...064...065...074...075...076...077...078...079...080...
084...085...086...087...088 AND 089...

The National Weather Service in Dodge City has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in 
effect from noon CDT /11 AM MDT/ to 8 PM CDT /7 PM MDT/ Sunday. 
The Fire Weather Watch is no longer in effect.

* Affected Area...In Kansas...Fire Weather Zone 030 Trego...Fire 
  Weather Zone 031 Ellis...Fire Weather Zone 043 Scott...Fire 
  Weather Zone 044 Lane...Fire Weather Zone 045 Ness...Fire 
  Weather Zone 046 Rush...Fire Weather Zone 061 Hamilton...Fire 
  Weather Zone 062 Kearny...Fire Weather Zone 063 Finney...Fire 
  Weather Zone 064 Hodgeman...Fire Weather Zone 065 Pawnee...
  Fire Weather Zone 074 Stanton...Fire Weather Zone 075 Grant...
  Fire Weather Zone 076 Haskell...Fire Weather Zone 077 Gray...
  Fire Weather Zone 078 Ford...Fire Weather Zone 079 Edwards...
  Fire Weather Zone 080 Kiowa...Fire Weather Zone 084 Morton...
  Fire Weather Zone 085 Stevens...Fire Weather Zone 086 Seward...
  Fire Weather Zone 087 Meade...Fire Weather Zone 088 Clark and 
  Fire Weather Zone 089 Comanche.

* Winds...South 20 to 30 mph with gusts up to 45 mph.

* Timing...Sunday afternoon into early Sunday evening.

* Relative Humidity...As low as 10 percent.

* Temperatures...In the mid to upper 70s.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ066-081-090-200215-
/O.NEW.KDDC.FW.W.0012.220320T1700Z-220321T0100Z/
Stafford-Pratt-Barber-
110 PM CDT Sat Mar 19 2022

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT SUNDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 
066...081 AND 090...

The National Weather Service in Dodge City has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in 
effect from noon to 8 PM CDT Sunday.

* Affected Area...In Kansas...Fire Weather Zone 066 Stafford... 
  Fire Weather Zone 081 Pratt and Fire Weather Zone 090 Barber.

* Winds...South 20 to 30 mph with gusts up to 40 mph.

* Timing...Sunday afternoon into early Sunday evening

* Relative Humidity...As low as 15 percent.

* Temperatures...In the mid to upper 70s.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
3 follow-up statements
434 
WWUS83 KDDC 192013
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
313 PM CDT Sat Mar 19 2022

KSZ030-031-043>046-061>066-074>081-084>090-210100-
/O.CON.KDDC.FW.W.0012.220320T1700Z-220321T0100Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
313 PM CDT Sat Mar 19 2022 /213 PM MDT Sat Mar 19 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TO 8 PM CDT /7 PM MDT/ SUNDAY FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 030...031...043...044...045...
046...061...062...063...064...065...074...075...076...077...078...
079...080...084...085...086...087...088 AND 089...

* Affected Area...In Kansas...Fire Weather Zone 030 Trego...Fire 
  Weather Zone 031 Ellis...Fire Weather Zone 043 Scott...Fire 
  Weather Zone 044 Lane...Fire Weather Zone 045 Ness...Fire 
  Weather Zone 046 Rush...Fire Weather Zone 061 Hamilton...Fire 
  Weather Zone 062 Kearny...Fire Weather Zone 063 Finney...Fire 
  Weather Zone 064 Hodgeman...Fire Weather Zone 065 Pawnee...
  Fire Weather Zone 066 Stafford...Fire Weather Zone 074 
  Stanton...Fire Weather Zone 075 Grant...Fire Weather Zone 076 
  Haskell...Fire Weather Zone 077 Gray...Fire Weather Zone 078 
  Ford...Fire Weather Zone 079 Edwards...Fire Weather Zone 080 
  Kiowa...Fire Weather Zone 081 Pratt...Fire Weather Zone 084 
  Morton...Fire Weather Zone 085 Stevens...Fire Weather Zone 086 
  Seward...Fire Weather Zone 087 Meade...Fire Weather Zone 088 
  Clark...Fire Weather Zone 089 Comanche and Fire Weather Zone 
  090 Barber.

* Winds...South 20 to 30 mph with gusts up to 45 mph.

* Timing...Sunday afternoon into early Sunday evening.

* Relative Humidity...As low as 10 percent.

* Temperatures...In the mid to upper 70s.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
258 
WWUS83 KDDC 201055
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
555 AM CDT Sun Mar 20 2022


KSZ030-031-043>046-061>066-074>081-084>090-210100-
/O.CON.KDDC.FW.W.0012.220320T1700Z-220321T0100Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
555 AM CDT Sun Mar 20 2022 /455 AM MDT Sun Mar 20 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR GUSTY WINDS AND LOW
RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030...031...043...044...
045...046...061...062...063...064...065...074...075...076...077...
078...079...080...084...085...086...087...088 AND 089...

* Affected Area...In Kansas...Fire Weather Zone 030 Trego...Fire 
  Weather Zone 031 Ellis...Fire Weather Zone 043 Scott...Fire 
  Weather Zone 044 Lane...Fire Weather Zone 045 Ness...Fire 
  Weather Zone 046 Rush...Fire Weather Zone 061 Hamilton...Fire 
  Weather Zone 062 Kearny...Fire Weather Zone 063 Finney...Fire 
  Weather Zone 064 Hodgeman...Fire Weather Zone 065 Pawnee...
  Fire Weather Zone 066 Stafford...Fire Weather Zone 074 
  Stanton...Fire Weather Zone 075 Grant...Fire Weather Zone 076 
  Haskell...Fire Weather Zone 077 Gray...Fire Weather Zone 078 
  Ford...Fire Weather Zone 079 Edwards...Fire Weather Zone 080 
  Kiowa...Fire Weather Zone 081 Pratt...Fire Weather Zone 084 
  Morton...Fire Weather Zone 085 Stevens...Fire Weather Zone 086 
  Seward...Fire Weather Zone 087 Meade...Fire Weather Zone 088 
  Clark...Fire Weather Zone 089 Comanche and Fire Weather Zone 
  090 Barber.

* Winds...South 20 to 30 mph with gusts up to 45 mph.

* Timing...Sunday afternoon into early Sunday evening.

* Relative Humidity...As low as 10 percent.

* Temperatures...In the mid 70s.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
622 
WWUS83 KDDC 210114
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
814 PM CDT Sun Mar 20 2022


KSZ030-031-043>046-061>066-074>081-084>090-210215-
/O.EXP.KDDC.FW.W.0012.000000T0000Z-220321T0100Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
814 PM CDT Sun Mar 20 2022 /714 PM MDT Sun Mar 20 2022/

...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONES 
030...031...043...044...045...046...061... 
062...063...064...065...066...074...075...076...077...078...079...
080...081...084...085...086...087...088...089 AND 090...


$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Mar 19, 1:00 PM CDT, 10 minutes earlier.

Area forecast discussion, Mar 19, 1:00 PM CDT, 10 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
100 PM CDT Sat Mar 19 2022

...UPDATE TO FIRE WEATHER...

.SHORT TERM...(This evening through Sunday)
Issued at 1203 PM CDT Sat Mar 19 2022

WV imagery indicates weak ridging aloft moving eastward through the
Intermountain West. Near the surface, a broad area of high pressure
is drifting eastward across much of Texas.

Ongoing quiet pattern will continue tonight into Sunday as weak
ridging aloft moves out of the Colorado Rockies and through the
Western High Plains while a much drier air mass in the lower/mid
levels remains dominant throughout western Kansas. Milder
temperatures are likely tonight as developing southerlies induced
by a slowly strengthening lee side trough begin to draw slightly
warmer air into the region. Expect lows generally down into the
30s(F) by early Sunday morning with the lower 40s(F) possible in
extreme southwest Kansas. Deepening lee side troughing will
strengthen low level southerlies Sunday, enhancing warm air
advection into western Kansas with H85 temperatures pushing a
little above 15C. Look for highs climbing up into the mid/upper
70s(F) with a few locations possibly hitting 80F.

.LONG TERM...(Sunday night through Saturday)
Issued at 1217 PM CDT Sat Mar 19 2022

Reasonable precip chances return to western Kansas Monday as an
amplified upper level trough pushing ashore off the Pacific this
weekend shifts farther east into the Colorado Rockies/Desert
Southwest early Monday, setting up an increasing difluent southwest
flow aloft across the high plains of western Kansas. Meanwhile,
prevailing southerlies will continue to draw moisture up into Kansas
ahead of an approaching cold front, pushing surface dewpoints well
up into the 40s(F) in central Kansas and portions of southwest
Kansas. With sufficient lift present combined with forcing
associated with the aforementioned front moving into western Kansas
by later afternoon, chances for rain development will increase
throughout the day. A few isolated thunderstorms may even be
possible by mid/late afternoon as model soundings do indicate a
minimal amount of instability being introduced, especially farther
south closer to the Oklahoma border. A brief transition to snow will
be possible in west central Kansas and portions of southwest Kansas
late Monday night into early Tuesday as colder air begins to surge
southward into the area. Potential snowfall amounts are relatively
uncertain due to possible wet ground from previous rainfall and
warmer soil temperatures.

More seasonally normal temperatures are likely Monday as a much
cooler air mass spreads into western Kansas. Also considering
increased cloud cover and areas of precip about, look for highs only
up into the 50s(F) with temperatures possibly struggling to get out
of the 40s(F) farther west. Prevailing northerlies will continue
through at least Wednesday reinforcing the cooler air mass across
the high plains of western Kansas. This is expected to keep
temperatures below normal with highs generally in the 40s(F) both
Tuesday and Wednesday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1104 AM CDT Sat Mar 19 2022

VFR conditions will prevail in vicinity of all TAF sites through
early Sunday morning. Light west-northwest winds will persist
through late afternoon as surface high pressure shifts east across
Texas, then turn southerly later this evening as lee side troughing
slowly develops in eastern Colorado.

&&

.FIRE WEATHER...
Issued at 100 PM CDT Sat Mar 19 2022

A deepening lee side trough of low pressure in eastern Colorado
will result in increasing south-southwesterly winds across western
Kansas by early Sunday afternoon. Combined with low relative humidity,
this is expected to produce near-critical to critical fire weather
conditions across much of the area Sunday afternoon into early Sunday
evening. A Red Flag Warning is likely to be issued as a result.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  68  35  77  43 /   0   0   0  10
GCK  67  35  75  41 /   0   0   0  10
EHA  66  40  75  40 /   0   0   0  10
LBL  68  37  77  40 /   0   0   0  10
HYS  68  35  78  44 /   0   0   0  10
P28  71  38  77  47 /   0   0   0  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from noon CDT /11 AM MDT/ to 8 PM CDT /7 PM
MDT/ Sunday for KSZ030-031-043>046-061>066-074>081-084>090.

&&

SHORT TERM...JJohnson
LONG TERM...JJohnson
AVIATION...JJohnson
FIRE WEATHER...JJohnson
Hazardous weather outlook, Mar 19, 1:57 AM CDT, 11 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
157 AM CDT Sat Mar 19 2022

KSZ030-031-043>046-061>066-074>081-084>090-200700-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
157 AM CDT Sat Mar 19 2022 /1257 AM MDT Sat Mar 19 2022/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Days 2-7 Discussion
-------------------

Sunday afternoon will see elevated to near critical
conditions as temperatures push into the 70s with relative humidity
values dropping into the 15-25 percent range. Southwest winds will
gust up to 20-30 mph through the early evening before relaxing after
sunset and into the overnight hours ahead of an approaching cold
front for Monday with increasing rain chances.

Days 2-7 Hazards
----------------
* Sunday
  - Fire weather: Elevated risk

* Monday
  - No hazards

* Tuesday
  - No hazards

* Wednesday
  - No hazards

* Thursday
  - No hazards

* Friday
  - No hazards

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

For more details visit our webpage
https://weather.gov/erh/ghwo?wfo=ddc

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 3:27 AM CDTFire Weather WatchDDCClark, Comanche, Edwards, Ellis, Finney, Ford and 18 more10 hr

Nearby

Red Flag Warnings in Kansas, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.